MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK; STOPCOCK, I.V. SET
Catalog Number MX4345LM
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that pressor medication stopped infusing during use of a medex¿ large bore - hi-flo¿ stopcock.The cardiovascular icu patient was on multiple pressor medications running through a five gang stopcock setup connected to an introducer side arm via another single stopcock attachment.The patient, immediately after being turned, became acutely hypotensive: systolic blood pressure (sbp) fell from 70s to 50s over a 15 minute time frame.The nurse increased pressor doses by significant amounts.The patient was also on continuous renal replacement therapy (crrt), and rescue fluid was infused and peak flow rate turned to 0.Patient was being a-paced with temporary pacemaker up to a rate of 90 and iabp advance from 1:2 to 1:1, all with little to no effect.The patient's doctor and intensivist doctor was made aware and both came to the patient's bedside.Neo bolus was given by the intensivist doctor.The nurse double checked infusing lines and found that none of the pressor medications were infusing.Into the patient, but instead, or wetting the bed.The five gang stopcock became stripped and broke off.The single stopcock attached to the introducer side arm.There was no blood return with disconnection from introducer.It was then observed that the threads of the single stopcock did not engage deeply enough with the threads of the manifold's luer lock, and could easily be twisted past the tightest point and then become loose again.There were no apparent cracks that would cause the luer lock to act this way.The original intended procedure was using the manifold to deliver medication from multiple iv pumps.No permanent injury was reported.

Brand Name
MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6674914
Report Number3012307300-2017-01386
Device Sequence Number72151
Product Code FMG
UDI-Device Identifier10351688507594
UDI-Public10351688507594
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX4345LM
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR